MAUDE Adverse Event Report: SMITH & NEPHEW, INC. LGN HK FEM ASSEMBLY SZ 7 RT; PROSTHESIS, KNEE, FEMOROTIBIAL, CONSTRAINED, CEMENTED, METAL/POLYMER

SMITH & NEPHEW, INC. LGN HK FEM ASSEMBLY SZ 7 RT; PROSTHESIS, KNEE, FEMOROTIBIAL, CONSTRAINED, CEMENTED, METAL/POLYMER
Catalog Number 71421367
Medical Device Problem Codes Fracture (1260); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Injury (2348)
Date of Event 05/09/2018
Type of Reportable Event Serious Injury
Event or Problem Description
Legion hinge study; id: (b)(6); subject: (b)(6): intertrochanteric left hip fracture.It was reported that patient had an intertrochanteric left hip fracture resolved in surgical procedure.The surgeon claims the hinge system tends to buckle which may have caused the fall and the femoral fracture.Buckling is further attributed to lack of quadriceps muscle strength due to lack of appropriate post-operative recovery regiment.Also, it was stated by the doctor that s&n hinge knee system is noted as functioning well and remains implanted.
 
Additional Manufacturer Narrative
Additional information:concomitant medical products.Correction: event.
 
Event or Problem Description
It was reported that patient had an intertrochanteric left hip fracture resolved in surgical procedure.The surgeon claims the hinge system tends to buckle which may have caused the fall and the femoral fracture.Buckling is further attributed to lack of quadriceps muscle strength due to lack of appropriate post-operative recovery regiment.Also, it was stated by the doctor that s&n hinge knee system is noted as functioning well and remains implanted.
 
Additional Manufacturer Narrative
The associated complaint devices were not returned.The clinical/medical team concluded, no clinical relevant documents were provided to conduct a thorough medical assessment.No medical assessment is warranted at this time.This complaint will be re-evaluated if more information becomes available.A review of the production documentation for the corresponding products did not reveal any deviation from the standard manufacturing processes.A review of complaint history for the listed parts revealed no prior complaints for the listed batches.Without the actual product involved, our investigation cannot proceed.If the device or new information is received in the future, this complaint can be re-opened.We consider this investigation closed.

Brand Name
LGN HK FEM ASSEMBLY SZ 7 RT
Common Device Name
PROSTHESIS, KNEE, FEMOROTIBIAL, CONSTRAINED, CEMENTED, METAL/POLYMER
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key8237914
Report Number1020279-2019-00123
Device Sequence Number16580721
Product Code KRO
UDI-Device Identifier00885556414927
UDI-Public00885556414927
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K081111
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/06/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number71421367
Device Lot Number15KM09234
Initial Date Received by Manufacturer 12/19/2018
Supplement Date Received by Manufacturer12/19/2018
12/19/2018
Initial Report FDA Received Date01/10/2019
Supplement Report FDA Received Date01/15/2019
06/06/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
71422167 / 13EAP5419H; 71422167 / 13EAP5419H; 71424055 / 15HSM0162A; 71424225 / 16BSM0284J
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;